How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • Go back-and-forth until satisfied
    Rate the answer you receive.
Ask Dr. P. Jyoti Your Own Question
Dr. P. Jyoti
Dr. P. Jyoti, Consultant MD
Category: Mental Health
Satisfied Customers: 17937
Experience:  17 yrs experience in treating OPD & Emergency patients.
11269312
Type Your Mental Health Question Here...
Dr. P. Jyoti is online now

I have been suffering with anxiety and had an appointment

Customer Question

I have been suffering with anxiety and had an appointment with a psychiatrist. I've been prescribed Sertraline and am considering starting to take it this Friday but the drug insert lists a lot of potentially nasty side effects, also online reviews seem to consistently refer to an unpleasant first few weeks on the drug. I want to understand if this is likely to happen and whether something like Fluoxetine would be preferable by comparison
JA: How long have you been using 3rd? Has it helped at all?
Customer: Sorry what is "3rd"?
JA: The Doctor will be able to answer that. Have you used anything besides 3rd for this?
Customer: No
JA: Thank you so much for your time. Finally, is there anything else in your medical history you think the Doctor should know?
Customer: I'm asthmatic and therefore shouldn't take beta blockers. I also had COVID three weeks ago, I'm largely better but my energy levels still aren't quite fully recovered
Submitted: 15 days ago.
Category: Mental Health
Expert:  Dr. P. Jyoti replied 15 days ago.

Hello, my name is***** I am a qualified MD with 18 years’ experience and I am happy to work with you on this.

I am reviewing your question and will be back with my response shortly.

Customer: replied 15 days ago.
Thank you
Expert:  Dr. P. Jyoti replied 15 days ago.

You need not worry. Sertraline is considered a very safe and efficacious drug. Side effects are not likely. Drug inserts of course have to mention all possibilities, and the internet is full of fear mongers. I would advise you to go for it, its used by hundreds of thousands of people and is one of the most popular drugs for conditions like yours.

Expert:  Dr. P. Jyoti replied 15 days ago.

Hope this resolves your query. If you need more help, just write back here so l can continue to assist. Stay safe!

Dr. P. Jyoti

Customer: replied 15 days ago.
Thank you
Expert:  Dr. P. Jyoti replied 15 days ago.

Glad to help.

Wish you best of health and a quick recovery. I would like to know of your progress, please keep me informed on this thread if possible.

If you require help again, you can always come back to the JA site and ask your question. If you want me as your expert in the future, you can mark me as 'Favourite Expert' and use the “Ask me a new question” feature.

A bonus is always welcome!!